Alert archive / Connecticut / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 10, NWS Boston/Norton, MA

June 26, 2023Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 26, 2023, 6:02 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2023, 6:02 PM EDT (22:02 UTC)
Expired
Jun 26, 2023, 7:00 PM EDT
In force
58 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:03 PM EDTTSTM WND DMGGranville, MATree down on wires on North Lane.
Jun 26, 7:03 PM EDTTSTM WND DMGGranville, MATree down on wires on North Lane.
Jun 26, 7:06 PM EDTHAIL 0.5Granville, MA
Jun 26, 7:06 PM EDTHAIL 0.5Granville, MA
Jun 26, 7:06 PM EDTHAIL 0.5Granville, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

626 
WUUS51 KBOX 262202
SVRBOX
CTC003-MAC013-262300-
/O.NEW.KBOX.SV.W.0010.230626T2202Z-230626T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
602 PM EDT Mon Jun 26 2023

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hartford County in northern Connecticut...
  Southwestern Hampden County in western Massachusetts...

* Until 700 PM EDT.

* At 601 PM EDT, a severe thunderstorm was located over Winsted, or 7
  miles northeast of Torrington, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Westfield, Granby, Southwick, Hartland, Russell, Granville,
  Blandford and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4216 7302 4210 7277 4197 7291 4197 7303
      4204 7301 4204 7306 4207 7306
TIME...MOT...LOC 2201Z 211DEG 15KT 4193 7306 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
Field

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:04 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 26, 4:04 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 PM EDT Mon Jun 26 2023

.SYNOPSIS...

Low pressure over the Great Lakes late Monday moves slowly east this
week, resulting in scattered showers and thunderstorms each day, but
also many hours of dry weather too. An isolated strong to severe
storm is possible from late Monday through Tuesday. Coverage of
showers & thunderstorms (mainly diurnal) decrease late week as the
trough weakens, especially Friday. Warm, humid, summer conditions
persist each day into the weekend. The risk of scattered storms
returns for the upcoming holiday weekend, but again, also many hours
of dry weather too.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

Shower and scattered thunderstorm activity will begin to diminish
between now and 22Z as storms push northward into NH, leaving
southern New England with a rather "dry", well, humid, evening.

All eyes have been on the potential for a second round of showers
and thunderstorms overnight as a MCS develops across the mid
Atlantic late this afternoon into the early evening hours. Given the
event in question begins in less than 12 hours, there remains
an element of moderate uncertainty to this forecast, though
confidence has increased since our previous update that showers
and thunderstorms will in fact impact our region from about
06-12Z from west to east. Uncertainty in the intensity of storms
lies in the fact that mid level lapse rates will be very poor,
generally between 5-6C/km, and, as with any MCS event across the
mid Atlantic, the potential for instability to be "robbed" from
our region as storms grow severe to our south and west. On the
contrary, several elements hint that widespread shower and
scattered thunderstorm activity will develop, with modeled
MUCAPE values between 800-1200J/kg and modest bulk shear of 35kt
and an intensifying LLJ between 925mb and 850mb as the trough
to our west approaches our area. Additionally, this airmass is
tropically fueled, with PWATs approaching 1.7-1.8" overnight.

The most concerning aspect of this forecast lies in the
strengthening LLJ, which often adds an element of surprise to
overnight convection. Fortunately, as mentioned previously, the sub
par mid level lapse rates should, with an asterisk on should, be
able to stave off the potential for widespread severe storms to
develop, though some isolated severe storms are possible. This trend
towards a slackening severe threat is outlined well in the SPC Day 1
convective outlook which removed any mention of slight risk from the
state of Connecticut. Fortunately, in this instance, flow is
supportive of more progressive storm motion, so while we anticipate
periods of downpours overnight, widespread flooding should be
mitigated by quick moving storms. In most cases, perhaps with the
exception of the south coast, Cape, and eastern MA, shower and
scattered thunder activity should come to an end by 12Z.

In addition to the thunderstorms overnight, dense fog is again
possible given the persistent tropical airmass in place. Vsby may
drop to as low as 1/4mi across the south Coast and Islands, with
patchy fog possible across much of the area given dewpoints in the
upper 60s to near 70F. Fog will likely dissipate in areas of heavy
rain, but may reform quickly ash showers depart.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...

As mentioned in the near term, most locations will see widespread
shower activity come to an end by 12Z, with the exception being
across SE/E MA where the strengthening jet (925mb winds growing
to as high as 40kt) interacts with the area of highest
instability, where MUCAPE exceeds 1000j/kg, which likely extends
the heavy rain threat until about 16Z before precipitation
moves northward into NH and ME.

With a cutoff/trough situated to just to our west tomorrow, one may
think that the threat for widespread thunderstorm activity would
extend all day, but a few factors lead us to believe that this will
not be the case across much of southern New England. For one,
instability will be far higher across Upstate NY and PA, where
MUCAPE exceeds 1000J/kg compared to just a few hundred j/kg of Cape
across our area. Additionally, somewhat of a dry slot develops after
18Z, with PWATs falling back to about 1.3". CAMS and Global guidance
both support the notion of a lull in thunderstorm action given
subsidence behind the departing shortwave that helped initiate
overnight convection, so while it likely wont be a beautifully
bright day, most locations should be able to sneak out a dry
afternoon. While we generally avoid a "windshield wiper" forecast,
support is great enough that we took this opportunity to slash POPs
tomorrow afternoon.

Isolated thunderstorms are again possible Tuesday night through
early Wednesday, most likely across SE AM and the Cape where MUCAPE
values exceed 500j/kg. Fortunately, the healthiest jet dynamics and
instability will be over the waters, but bulk shear approaching 40kt
may be enough to support a few stronger storms. Once again, we
anticipate that fog, locally dense, is possible overnight.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

Highlights

* Risk of mainly diurnal scattered showers/thunderstorms continues
  through the workweek, although less numerous Wed, Thu & Fri as
  trough deamplifies & airmass not as unstable as Mon/Tue

* Warm & humid thru Wed, then humidity not quite as oppressive Thu
  and Fri with dew pts in the 60s vs 70s. Warmer and more humid
  airmass returns this weekend, especially Sunday

* Risk of mainly diurnal showers/thunderstorms returns this weekend,
  but not a washout with many hours of dry weather too

Precipitation...

Pesky mid level trough and its mean axis just west of New England
Wed, resulting in plenty of cyclonic flow into SNE. However, trough
deampflies thru the week as it slowly traverses east, with convection
becoming less numerous/widespread each day. Hence, many hours of dry
weather, not a complete washout. Marginal instability and severe
Wed/Thu and Fri, so severe weather risk is low. PWATs remain above
normal into Wed, so low risk of isolated heavy rain threat. Even
lower Thu and Fri as PWAT plume exits off to the northeast.

Over the weekend, mid level trough reloads over the Great Lakes,
although much less amplitude than current trough in this location.
Therefore, only weak cyclonic flow in SNE this weekend. Nonetheless,
sufficient diurnal instability and moisture to support scattered
showers/thunderstorms, with highest probs over northwest MA.
Otherwise, many hours of dry weather, hence not a washout.

Temperatures...

850 mb temps running above normal into Wednesday and then near
normal Thu and Fri before next upstream trough advects even a warmer
airmass into SNE this weekend into early next week. Overall, each
day will feature highs in the upper 70s and lower 80s, mid 80s
possible Fri and again next Monday. It will feel warm too with dew
pts around 70 Wed, then briefly easing into the 60s Thu and Fri
before ramping back up into the low 70s Sunday and Monday. Hence,
humid conditions yielding warmer than normal nighttime lows along
with late night and early morning patchy fog.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Rest of Today and Tonight... low/moderate confidence on
rain/thunderstorm potential

Broken to scattered borderline MVFR/VFR cigs across the interior
this afternoon, IFR to LIFR across the Cape and Islands.
Widespread downpours and embedded thunder through 22Z. Second
round of showers and thunderstorms likely between 06-12Z
tonight. Cigs will fall to IFR across most of the region, LIFR
and dense fog possible again across coastal terminals given
persistent moist air advection from the southeast. Winds
generally 10 kt or less.

Tomorrow... moderate confidence on storm chances and timing

Showers and thunderstorms from the overnight convective system
come to an end near 12-14Z. Low stratus and fog slowly burns off
with LIFR and IFR improving to mainly MVFR after 16Z. Shower
and thunderstorm chances highly dependent on the potential for
overnight (tonight) convection, such that if strong storms
develop tonight, few thunderstorms may develop tomorrow. The
converse is true such that if we are robbed of convection
overnight, thunderstorms may be more widespread tomorrow. Current
models indicate that thunderstorm chances tomorrow are less
than previous updates, but did indicate there are still
thunderstorm chances at KBOS tomorrow afternoon with a PROB30
group. Winds remain from the S/SE, mainly 5-15kt, though a few
gusts to 20kt+ possible across SE MA and the Cape.

Tuesday Night... Moderate Confidence on potential for storms

Yet another chance for overnight rain showers/embedded
thunderstorms, with the highest probability of precipitation
across eastern terminals after ~02Z. VFR/MVFR becoming LIFR/IFR
though localized MVFR possible, especially in the CT River
Valley. Dense fog and reduced vsby again possible given
persistent pattern.

BOS Terminal...Moderate Confidence... Borderline VFR/MVFR cigs
through this evening. Isolated risk for a shower.
Shower/Thunderstorm chances increase after 06Z tonight as
IFR to possible LIFR conditions develop. Shower/Thunderstorm
chances for Tuesday highly dependent on overnight convection,
with significant uncertainty regarding coverage and chance for
convection. Persistent S/SE flow, mainly less than 10 kt but
gusts to 20 possible late Tuesday.

BDL Terminal...Mainly VFR the rest of today, though pockets of
MVFR and IFR possible especially in showers and thunderstorms.
Lull in precipitation chances tonight between ~22-06Z before
another convective system moves west to east in our area.
Chances for thunderstorms after 12-14Z tomorrow highly dependent
on overnight convection, with low confidence on both the
coverage and chance for thunderstorms tomorrow.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly MVFR, with local IFR possible. Breezy. SHRA
likely, isolated TSRA.

Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible. Chance SHRA, isolated TSRA.

Thursday Night: VFR. Slight chance SHRA, isolated TSRA.

Friday: VFR. Chance SHRA, isolated TSRA.

Friday Night: VFR. Chance SHRA.

Saturday: VFR. Chance SHRA, isolated TSRA.

&&

.MARINE...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

4 PM update...

Through Tuesday: High confidence.

Light south to southwest winds mainly 10 to 15 kt with a few
gusts in the 20 kt range. Seas increase to 4-6 ft tonight and
Tuesday on the southern outer waters. A small craft advisory is
in effect for the southern outer waters and may need to be
expanded into the nearshore areas for later in the day on
Tuesday.

The main concerns for mariners are more from thunderstorms and
dense marine fog each night. Visibility may be reduced to below
1 mile at times.

Wednesday: High Confidence...
Areas of high seas become more widespread, leading the early
extension of SCAs across the southern interior and eastern
outer waters. Winds will generally remain below 25kt, however.

Outlook /Wednesday Night through
Saturday/...

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, isolated thunderstorms.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers, isolated thunderstorms.

Thursday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft. Slight chance of rain showers.

Friday Night through Saturday: Winds less than 25 kt. Seas up
to 5 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM Tuesday to 8 PM EDT Wednesday
     for ANZ232-235-237.
     Small Craft Advisory from 8 AM Tuesday to 8 PM EDT Wednesday
     for ANZ250-254.
     Small Craft Advisory until 8 PM EDT Wednesday for ANZ255-256.

&&

SYNOPSIS...Nocera/KS
NEAR TERM...Nocera/KS
SHORT TERM...KS
LONG TERM...Nocera
AVIATION...Nocera/KS
MARINE...Nocera/KS
Hazardous weather outlook, Jun 26, 4:56 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
456 PM EDT Mon Jun 26 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-272100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
456 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

There is a low probability for an isolates strong to severe
thunderstorm this evening into Tuesday morning. Strong winds and
heavy rain/localized flooding are the main concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ230>237-250-251-254>256-272100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
456 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

There is a low probability for an isolated strong to severe
thunderstorm this evening into Tuesday morning across the waters of
Rhode Island and Massachusetts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 26, 3:54 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
354 PM EDT Mon Jun 26 2023

MAZ005>007-262045-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
354 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of western Essex and
northeastern Middlesex Counties through 445 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or near North Andover, moving northeast at 15 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Haverhill, Peabody, Andover, North Andover, Danvers, Wakefield,
Reading, Wilmington, North Reading, Ipswich, Lynnfield, Middleton,
Georgetown, Boxford, Hamilton, Newbury, Groveland, Topsfield, Rowley
and Wenham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4269 7082 4253 7104 4252 7106 4258 7118
      4281 7106
TIME...MOT...LOC 1954Z 206DEG 14KT 4261 7106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Belk
Special weather statement, Jun 26, 4:06 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
406 PM EDT Mon Jun 26 2023

MAZ004>006-026-262045-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
406 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of west central Essex,
northeastern Worcester and north central Middlesex Counties through
445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westford, or near Chelmsford, moving northeast at 20 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Lowell, Lawrence, Haverhill, Methuen, Billerica, Chelmsford, Andover,
Dracut, Tewksbury, North Andover, Westford, Acton, Tyngsborough,
Groton, Littleton, Boxford, Ayer, Harvard, Boxborough and Carlisle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4275 7104 4245 7146 4256 7161 4270 7150
      4270 7129 4275 7122 4274 7118 4279 7118
      4281 7116
TIME...MOT...LOC 2006Z 211DEG 18KT 4256 7143

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Belk
Special weather statement, Jun 26, 5:19 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Mon Jun 26 2023

CTZ002-MAZ009-011-262215-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
519 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of northwestern
Hartford and southwestern Hampden Counties through 615 PM EDT...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Litchfield, or near Torrington, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Westfield, Granby, Southwick, Hartland, Russell, Granville, Blandford
and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4222 7301
      4213 7275 4197 7289 4197 7303 4204 7301
      4204 7306 4206 7305 4211 7307
TIME...MOT...LOC 2118Z 208DEG 21KT 4179 7317

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Field
Special weather statement, Jun 26, 5:28 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
528 PM EDT Mon Jun 26 2023

MAZ002-008-009-262230-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
528 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of northwestern
Hampshire, northwestern Franklin and northwestern Hampden Counties
through 630 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Becket, or 10 miles southeast of Pittsfield, moving northeast at 25
mph.

HAZARD...Minor flooding and wind gusts to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.
         Also, a few small branches may be downed.

Locations impacted include...
Monroe, Buckland, Ashfield, Chester, Charlemont, Worthington,
Cummington, Heath, Plainfield, Middlefield, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4239 7306 4239 7301 4266 7295 4267 7300
      4270 7298 4270 7302 4273 7302 4271 7296
      4269 7298 4270 7295 4263 7277 4229 7300
      4231 7300 4231 7303 4233 7306 4237 7307
TIME...MOT...LOC 2127Z 208DEG 20KT 4236 7310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Field
Local storm report, Jun 26, 5:32 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
532 PM EDT Mon Jun 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Lightning        Westford                42.58N 71.43W
06/26/2023                   Middlesex          MA   Amateur Radio

            House struck by lightning with damage to
            side of house on River Street.

&&
Local storm report, Jun 26, 5:48 PM EDT, 14 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
548 PM EDT Mon Jun 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Flood            Dracut                  42.67N 71.30W
06/26/2023                   Middlesex          MA   Amateur Radio

            Flooding caused small mud slide on Route 110
            blocking road.

0410 PM     Lightning        Westford                42.58N 71.43W
06/26/2023                   Middlesex          MA   Amateur Radio

            House struck by lightning with damage to
            side of house on River Street.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:31 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth12 hr
Jun 26, 3:47 AM EDTSmall Craft AdvisoryBOX4 days
Jun 26, 2:31 PM EDTSpecial Weather StatementBOXFranklin29 min
Jun 26, 3:50 PM EDTSpecial Weather StatementBOXEssex25 min
Jun 26, 3:54 PM EDTSpecial Weather StatementBOXEssex51 min
Jun 26, 4:06 PM EDTSpecial Weather StatementBOXMiddlesex39 min
Jun 26, 5:19 PM EDTSpecial Weather StatementBOXHampden56 min
Jun 26, 5:28 PM EDTSpecial Weather StatementBOXFranklin62 min
Jun 26, 6:07 PM EDTSpecial Weather StatementBOXFranklin23 min
Jun 26, 6:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire54 min
Jun 26, 7:41 PM EDTSpecial Weather StatementBOXFranklin, Hampshire64 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2023Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.